Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 11, NWS El Paso, TX

April 15, 2008

NWS El Paso, TX issued this wind advisory at Apr 15, 2008, 3:23 PM MDT. It took effect at Apr 16, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:23 PM MDT (21:23 UTC)
In effect from
Apr 16, 2008, 12:00 PM MDT
Expired
Apr 16, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 152123
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT TUE APR 15 2008

...STRONG WINDS EARLY THIS EVENING FOR THE SOUTHWEST MOUNTAINS
AND SOUTHERN SACRAMENTO MOUNTAINS..AND AGAIN WEDNESDAY AFTERNOON...

.SOUTHWEST WINDS OF 25 TO 35 MPH WILL LAST INTO THE EARLY EVENING
HOURS OVER THE MOUNTAINS BEFORE DIMINISHING. WINDS WILL INCREASE
BACK TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN UPPER TROUGH AND
SURFACE FRONT APPROACH FROM THE WEST.  


NMZ022-025-160530-
/O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
/O.CON.KEPZ.WI.Y.0010.000000T0000Z-080416T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT...
TIMBERON
323 PM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY...

THE WIND ADVISORY ISSUED EARLIER FOR THE SOUTHERN SACRAMENTO
MOUNTAINS AND THE SOUTHWEST MOUNTAINS CONTINUES THROUGH EARLY THIS
EVENING. ADDITIONALLY THE NATIONAL WEATHER SERVICE IN EL PASO
TX/SANTA TERESA HAS ISSUED A SECOND WIND ADVISORY...WHICH GOES
INTO EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. 

.WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE
EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND
TROUGH PASS TO OUR EAST. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ023-024-030>032-TXZ055-056-160530-
/O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
323 PM MDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH GOES INTO EFFECT FROM 12 PM TO 8 PM
MDT WEDNESDAY.

WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE
EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND
TROUGH PASS TO OUR EAST. AREAS OF BLOWING DUST WILL ALSO ACCOMPANY
THESE WINDS DURING THE AFTERNOON HOURS. VISIBILITIES FOR DRIVING
MAY BECOME QUITE LOW IN A FEW PLACES...SO MOTORISTS ARE URGED TO
USE CAUTION IN THESE AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER
2 follow-up statements
000 
WWUS74 KEPZ 160524
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1124 PM MDT TUE APR 15 2008

...STRONG WINDS WILL RETURN AGAIN WEDNESDAY AFTERNOON AND EVENING
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

.ANOTHER APPROACHING UPPER-LEVEL TROUGH WILL MOVE OVER THE REGION
WEDNESDAY. AS IS TYPICAL THIS TIME OF YEAR THIS SYSTEM WILL INDUCE
TIGHTER PRESSURE GRADIENTS ALOFT AND AT THE SURFACE. THESE TIGHTER
PRESSURE GRADIENTS WILL CREATE STRONG SOUTHWEST WINDS ACROSS THE
AREA THROUGH THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. BECAUSE
OF VERY DRY SOILS AND DEEP VERTICAL MIXING BLOWING DUST IS
EXPECTED TO REDUCE VISIBILITIES OVER MOST LOWLAND LOCATIONS. WINDY
CONDITIONS ARE EXPECTED TO CONTINUE UNTIL MID EVENING WHEN DIMINISH
TO BREEZY OVERNIGHT AS A PACIFIC COLD FRONT MOVES INTO THE AREA
FROM THE WEST.


NMZ022>025-030>032-TXZ055-056-161300-
/O.CON.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1124 PM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
WEDNESDAY...

SOUTHWEST SURFACE WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY
AFTERNOON AND CONTINUE INTO EARLY EVENING. GUSTS TO 45 MPH ARE
POSSIBLE OVER EAST SLOPES OF AREA MOUNTAINS AND THROUGH PASSES.
AREAS OF BLOWING DUST WILL ALSO ACCOMPANY THESE WINDS DURING THE
AFTERNOON HOURS. VISIBILITIES FOR DRIVING MAY BECOME QUITE LOW IN
A FEW PLACES...SO MOTORISTS ARE URGED TO USE CAUTION IN THESE
AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. NORTH/SOUTH ROUTES WILL EXPERIENCE DANGEROUS
CROSS WINDS. USE EXTRA CAUTION.

$$

BIRD
000 
WWUS74 KEPZ 161253
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
653 AM MDT WED APR 16 2008

...STRONG WINDS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS...

.ANOTHER UPPER-LEVEL TROUGH WILL MOVE OVER THE REGION TODAY. AS
IS TYPICAL THIS TIME OF YEAR...THIS SYSTEM WILL INDUCE TIGHTER
PRESSURE GRADIENTS ALOFT AND AT THE SURFACE. THESE TIGHTER
PRESSURE GRADIENTS WILL GENERATE STRONG SOUTHWEST WINDS ACROSS THE
AREA THIS AFTERNOON AND EVENING. DUE TO VERY DRY SOILS AND DEEP
VERTICAL MIXING...BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES
OVER MOST LOWLAND LOCATIONS. WINDY CONDITIONS ARE EXPECTED TO
CONTINUE UNTIL MID EVENING THEN DIMINISH TO BREEZY OVERNIGHT AS A
PACIFIC COLD FRONT MOVES INTO THE AREA FROM THE WEST.

NMZ022>025-030>032-TXZ055-056-170200-
/O.CON.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
653 AM MDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL OCCUR THIS AFTERNOON AND EVENING. AREAS BLOWING DUST WILL
OCCUR OVER THE DESERT LOWLANDS...REDUCING VISIBILITIES TO LESS
THAN 2 MILES IN SOME LOCATIONS. WINDS WILL BE STRONGER ALONG THE
EAST SLOPES AND THROUGH PASSES OF AREA MOUNTAINS. WINDS WILL
GRADUALLY DIMINISH LATER THIS EVENING OVER MOST AREAS. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTH/SOUTH ROUTES WILL
EXPERIENCE DANGEROUS CROSS WINDS. USE EXTRA CAUTION.

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:05 PM MDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 3:05 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MDT TUE APR 15 2008

.SYNOPSIS...
WINDY CONDITIONS WILL OCCUR THE NEXT FEW DAYS AS A LARGE TROUGH OF
LOW PRESSURE MOVES THROUGH THE WESTERN PART OF THE COUNTRY.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ON
WEDNESDAY...ALONG WITH SOME BLOWING DUST. TEMPERATURES WILL REMAIN
ABOVE NORMAL...BUT A COOL FRONT MOVES THROUGH WEDNESDAY EVENING.
THIS WILL ALLOW THE WINDS TO DIMINISH FOR THURSDAY BUT WITH
TEMPERATURES COOLING TO JUST BELOW NORMAL. ANOTHER LARGE UPPER
TROUGH MOVES TO THE WESTERN STATES OVER THE WEEKEND. THIS WILL BRING
STRONG WINDS AGAIN TO THE BORDERLAND SATURDAY THROUGH TUESDAY.

&&

.DISCUSSION...
SAME OLD MUSH WITH THE WEATHER PATTERN...DRY AND MOSTLY WINDY DAYS
IN STORE FOR THE AREA NEXT SEVEN DAYS. LARGE UPPER TROUGH NOW INLAND
OF THE WEST COAST AND IS KICKING UP WINDS INTO THE BREEZY CATEGORY
THIS AFTERNOON. TROUGH IS NEAR THE FOUR CORNERS ON WEDNESDAY. THIS
WILL HELP WITH GOOD LEE SIDE TROUGHING. THOUGH MID LEVEL WINDS NOT
REAL STRONG...SURFACE GRADIENT STILL FAIRLY TIGHT SO WILL ISSUE WIND
ADVISORY FOR WEDNESDAY AFTERNOON. ASSOCIATED COOL FRONT MOVES
THROUGH THE AREA LATE WEDNESDAY NIGHT ALONG WITH THE TROUGH. WINDS
WILL DIMINISH THURSDAY BUT EXPECT 10 TO 15 DEGREES OF COOLING.

NEXT UPPER TROUGH DEEPENS OVER THE WEST COAST FRIDAY. BY SATURDAY IT
CLOSES OFF A VERY DEEP LOW OVER THE PACIFIC NORTHWEST. SEVERAL SHORT
WAVES ROTATE AROUND THIS LOW AND HELP WITH CYCLOGENESIS ALONG THE
FRONT RANGE OF THE ROCKIES. THIS WILL ALLOW A MODERATE TO
OCCASIONALLY TIGHT PRESSURE GRADIENT TO DEVELOP OVER THE BORDERLAND.
EXPECT BREEZY TO WINDY SATURDAY THROUGH TUESDAY...WITH MONDAY AND
TUESDAY LOOKING LIKE THE WINDIEST DAYS OF THE BUNCH.

&&

.AVIATION...VALID 16/00Z-17/00Z...
ANOTHER TROF APPROACHING INTER-MOUNTAIN WEST WILL CONTINUE TO BRING
INCREASING WINDS ALL AREAS. LOOK FOR SW WINDS 15 TO 25 KTS WITH
GUSTS TO 35 KTS TO CONTINUE AREA-WIDE TIL 16/02-04Z. AREAS PATCHY
BLDU PSBLE WITH LOWEST VSBYS TO 5SM FOR SOUTHERN LOWLAND AIRPORT
LOCATIONS THRU EARLY THIS EVENING. VISIBILITIES WED COULD DROP TO 2
SM IN BLDU WITH WINDS 25-30 KTS AND G45 KTS EXPECTED.  LOWEST VSBYS
TODAY AND WED WILL OCCUR GENERALLY S OF A KLRU-RADIUM SPRINGS-KALM
LINE.  VFR CONDTS OTHERWISE.  MDT OR GREATER TURBC SFC-10FT AGL NEAR
AND EAST OF AREA MTNS.

&&

.FIRE WEATHER...
WINDS REMAIN PRINCIPAL CONCERN FOR CRITICAL FIRE CONDITIONS FOR THE
FORESEEABLE FUTURE.  EVEN HIGHER 20 FT WIND SPEEDS EXPECTED
WEDNESDAY...AS PRESSURE GRADIENTS STRENGTHEN AHEAD OF APPROACHING
TROUGH FROM THE WEST.   EFFICIENT MIXING UP TO ROUGHLY 12 KFT
AGL...WHERE 40 TO 45 MPH WINDS ARE ALREADY OCCURRING...WILL MEAN A
WINDY DAY ON WEDNESDAY.  WINDS WILL WEAKEN SOMEWHAT FRIDAY...AS
TRANSIENT HIGH PRESSURE RIDGE MOVES OVER OUR AREA.  AN INCREASE IN
WINDS AHEAD OF A MUCH LARGE TROUGH APPROACHING THE WEST THIS
WEEKEND...WILL MEAN THE POTENTIAL FOR CRITICAL FIRE CONDITIONS AGAIN
SATURDAY THROUGH TUESDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 58  86  54  73  44 /   0   0   0   0   0
SIERRA BLANCA TX        55  86  52  70  42 /   0   0   0   0   0
LAS CRUCES              56  86  50  73  42 /   0   0   0   0   0
ALAMOGORDO              52  87  48  68  41 /   0   0   0   0   0
CLOUDCROFT              40  64  32  48  28 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   51  84  45  69  40 /   0   0   0   0   0
SILVER CITY             44  75  39  68  35 /   0   0   0   0   0
DEMING                  52  86  48  74  41 /   0   0   0   0   0
LORDSBURG               51  83  46  74  41 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110>113.

     RED FLAG WARNING FROM 12 PM TO 8 PM MDT WEDNESDAY FOR
     NMZ110>113.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ022-025.

     WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR NMZ022>025-
     030>032.

TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.

     RED FLAG WARNING FROM 12 PM TO 8 PM MDT WEDNESDAY FOR
     TXZ055-056.

     WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR TXZ055-056.

&&

HEFNER/TRIPOLI
Hazardous weather outlook, Apr 15, 6:37 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
637 AM MDT TUE APR 15 2008

NMZ022>025-030>032-TXZ055-056-161245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
637 AM MDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL BE POSSIBLE FOR THE SOUTHERN SACRAMENTO
MOUNTAINS AND THE SOUTHWEST MOUNTAINS OF NEW MEXICO. WINDS WILL
INCREASE THIS AFTERNOON TO 25 TO 35 MPH IN THOSE AREAS. WINDS WILL
DIMINISH IN THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL OCCUR WEDNESDAY WITH POSSIBLE BLOWING
DUST BY THE AFTERNOON. SUSTAINED WIND SPEEDS WILL BE BETWEEN 25
AND 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGER ON THE
EAST SLOPES OF MOUNTAINS. WINDS WILL SLOWLY DIMINISH OVER NIGHT
AND THROUGH MID DAY THURSDAY. STRONG WINDS WILL RETURN FOR
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:45 AM MDTWind AdvisoryEPZ13 hr
Apr 15, 2:12 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more30 hr

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.